Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 272, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2000, 7:15 PM CDT for DeWitt County, Logan County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 23, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 23, 2000, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties DeWitt County, IL, Logan County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 240016
SVRSPI
ILC039-107-240115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT WED AUG 23 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE WITT COUNTY IN CENTRAL ILLINOIS
LOGAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ATLANTA...OR ABOUT 15 MILES SOUTHWEST OF
BLOOMINGTON...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATLANTA
LINCOLN
WAYNESVILLE
BEASON
WAPELLA
KENNEY
CLINTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAWD ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4029 8888 4029 8926 4032 8962 4008 8945
4007 8875
HEDGES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:50 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 23, 2:50 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT WED AUG 23 2000 FCST CHALLENGE WILL BE PRECIP TONIGHT. WITH FRONTAL BNDRY SITTING ACRS NRN CWA AND PLENTY OF LOW LVL MSTR TO THE SOUTH...TSTMS SEEM TO BE A GOOD BET. THE PROBLEM COMES FROM JUST WHERE IT WILL INITIATE. NO LOW LEVEL FORCING BULLSEYES TO MAKE LIFE EASY...SO WILL HAVE TO GO WITH CURRENT CONVECTIVE TRENDS WHICH WOULD SUGGEST SCEN IA WHERE SFC BASED LI RUNS INTO THE MINUS 10 RANGE (PER MSAS). NORMAL PROPAGATION WOULD CARRY THE BULK OF THE CONVECTION ACRS THE SRN HALF OF THE CWA THIS EVENING. THE NRN HALF SHOULD SEE SOMEWHAT LESS OF A THREAT...BUT WILL STILL CARRY SIGINIFICANT POPS. TSTMS MAY LINGER IN SERN CWA AFTER MIDNIGHT...BUT SHOULD NO LONGER BE A THREAT BY MORNING. STILL PLAN TO CARRY LOW POPS TMRW IN SE DUE TO PROXIMITY OF FRONT. COMBINATION OF LIGHT WINDS AND WET GROUND MAY PROVE FAVORABLE FOR FOG OVERNIGHT. FRONT APPEARS TO LOSE IDENTITY AS IT SAGS SWD ON THU...AND HIGH PRES NEVER REALLY ESTABLISHES ITSELF INTO CWA. AS A RESULT...WOULD NOT XPCT MUCH THREAT OF PRECIP NOR MUCH COOLER TEMPS. ETA 2M TEMPS STILL RUN INTO THE UPPER 80S ON THU...WITH DWPTS HOVERING ARND 70. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 067/086 065/085 067 51611 PIA BB 066/084 063/083 066 51511 DEC BB 067/086 064/084 067 51611 CMI BB 066/085 062/084 066 51511 MTO EB 068/085 064/085 067 51611 LWV EB 070/087 067/086 069 51631 .ILX...NONE. HEDGES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 53 min |
| Aug 23, 9:47 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 43 min |
| Aug 23, 10:04 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 26 min |
| Aug 23, 10:17 PM CDT | Flash Flood Warning | ILX | Lawrence, Richland | 3 hr |
| Aug 24, 12:17 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.